What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 10, 5:20 PM CST, 52 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected this afternoon through Saturday. Severe weather is possible, there is a Marginal Risk (Level 1 of 5) for today and tonight, and a Slight Risk (Level 2 of 5) for Friday.
- There is a risk of heavy rainfall with any thunderstorms, especially for areas that see multiple rounds. Flash flooding of low-lying areas and urban areas may be a concern. River flooding may also become a concern.
- Seasonal temperatures and humidity levels will continue into next week. A cold front may arrive later in the week.
Area forecast discussion, Jul 10, 5:20 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
620 PM CDT Thu Jul 10 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected this
afternoon through Saturday. Severe weather is possible, there
is a Marginal Risk (Level 1 of 5) for today and tonight, and
a Slight Risk (Level 2 of 5) for Friday.
- There is a risk of heavy rainfall with any thunderstorms,
especially for areas that see multiple rounds. Flash flooding
of low-lying areas and urban areas may be a concern. River
flooding may also become a concern.
- Seasonal temperatures and humidity levels will continue into
next week. A cold front may arrive later in the week.
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 154 PM CDT Thu Jul 10 2025
Temperatures have quickly warmed into the 80s across most of the
area early this afternoon. Most climb into the upper 80s for
high temperatures. With the strong heating, cumulus is beginning
to develop south of a remnant mesoscale convective vortex
moving across southern Minnesota and associated outflow across
eastern Iowa. This may be a focus for afternoon and evening
thunderstorm development. Model guidance remains uncertain, but
latest satellite trends appear to show the potential for
scattered thunderstorms along and north of Interstate 80 into
tonight. In addition to this, a broken line of thunderstorms is
expected to move in from the west after midnight, clearing the
area by sunrise on Friday. A Marginal Risk (Level 1 of 5) of
severe weather is forecast through tonight with damaging winds
the main hazard. An isolated tornado can not be completely ruled
out. Flash flooding will also be possible with a very moist
environment. Very high rainfall rates in thunderstorms will
support a localized flash flood threat, especially if areas
receive multiple rounds of thunderstorms. Temperatures by Friday
morning should cool into the upper 60s and lower 70s.
A brief lull in the thunderstorm activity may be possible behind
morning thunderstorms before additional thunderstorms begin to
develop by the afternoon. Strong daytime heating allow
temperatures to quickly climb into the upper 80s and lower 90s.
Additional thunderstorms are forecast to develop across western
portions of the area and along remnant outflow along and north
of Interstate 80 through the afternoon and evening. Eventually
these thunderstorms will slowly move eastward as one or more
lines through the region. With this activity, a Slight Risk
(Level 2 of 5) of thunderstorms is possible. Damaging winds
remain the primary hazard, but isolated large hail or an
isolated tornado can not be ruled out. Otherwise, flash flooding
remains a concern, especially for areas that received rainfall
Thursday or multiple rounds on Friday. River flooding may
become a concern as well. At present, total rainfall through
Saturday appears to remain between 1 and 2 inches with locally
higher amounts near 3 or more inches possible for areas that
receive multiple rounds of thunderstorms. Once again,
thunderstorms begin to weaken and exit the area by Saturday
morning as temperatures cool into the upper 60s and lower 70s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 154 PM CDT Thu Jul 10 2025
With the main trough expected to push east of the area by
Saturday afternoon, only isolated to widely scattered
thunderstorms are forecast. Temperatures will otherwise remain
seasonal. Sunday will likely remain dry with overall beautiful
July weather for the region. Temperatures heat up into the 90s
early next week ahead of our next weather system that should
bring the return of rain chances by the middle of next week.
Temperatures will return to near normal before a potential cold
front later in the week brings cooler temperatures to the area.
Below normal temperatures in the upper 70s may be possible
towards the end of the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 617 PM CDT Thu Jul 10 2025
A round of strong to severe thunderstorms will move through all
of eastern Iowa and northwest Illinois TAF sites through 02Z,
with coverage of rain and thunderstorms over the north 1/2 the
area continuing into the overnight hours. This heavy activity
will bring strong wind gusts, possibly large hail, and very
heavy rain/LIFR visibility through 01z, then decrease to
intermittent MVFR/IFR in rain and some thunder through the
night. Another round of storms is expected to arrive during the
afternoon hours Friday. Outside of storms, expect light winds
and low based cumulus/stratocumulus through the day Friday.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.
&&
SHORT TERM...NWS
LONG TERM...NWS
AVIATION...Ervin
Hazardous weather outlook, Jul 10, 12:51 PM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
151 PM CDT Thu Jul 10 2025
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
151 PM CDT Thu Jul 10 2025
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
There is a Marginal Risk (Level 1 of 5) for severe weather this
afternoon and tonight. A few strong to severe thunderstorms are
expected, especially along and north of Interstate 80. Damaging
winds are the primary hazard, but an isolated tornado can not be
ruled out.
In addition to potential severe weather, flash flooding may also
be possible. Any thunderstorms will be capable of producing very
heavy rainfall. There will be a threat of flash flooding,
especially for areas that receive repeated rounds of
thunderstorms.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Additional rounds of thunderstorms are expected during the
afternoon on Friday through the early morning on Saturday. There
is a Slight Risk (Level 2 of 5) of severe thunderstorms during
this time. Damaging winds will remain the main hazard with an
isolated large hail and tornado threat.
Flash flooding will continue to be possible across the area,
especially in areas that received rainfall Thursday or multiple
rounds on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon into tonight,
especially along and north of Interstate 80. Spotter activation
may also be needed across the area on Friday.
In the hours before
Local storm report, Jul 10, 4:51 PM CST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
551 PM CDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 2 SE Iowa City 41.64N 91.51W
07/10/2025 M0.88 Inch Johnson IA Trained Spotter
&&
TJGLocal storm report, Jul 10, 4:59 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
559 PM CDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 2 SE Iowa City 41.64N 91.51W
07/10/2025 Johnson IA Trained Spotter
There was a 6-8 inch tree trunk snapped by
thunderstorm winds.
&&
TJGLocal storm report, Jul 10, 5:05 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
605 PM CDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Hail Iowa City 41.66N 91.54W
07/10/2025 M1.00 Inch Johnson IA Trained Spotter
&&
TJGSpecial weather statement, Jul 10, 5:30 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
630 PM CDT Thu Jul 10 2025
IAZ042-053-054-ILZ001-002-007-110100-
Carroll IL-Jo Daviess IL-Stephenson IL-Jackson IA-Dubuque IA-
Jones IA-
630 PM CDT Thu Jul 10 2025
...A slow-moving thunderstorm will impact portions of northern
Carroll, Jo Daviess, Stephenson, central Jackson, Dubuque and
northeastern Jones Counties through 800 PM CDT...
At 629 PM CDT, trained weather spotters reported slow-moving
thunderstorms over East Dubuque, or near Dubuque, moving east at 40
mph.
HAZARD...Minor flooding.
SOURCE...Trained weather spotters.
IMPACT...Slowing or redirecting of traffic due to ponding or flowing
water. Closure of waterfront access due to flooding.
Locations impacted include...
Dubuque, Freeport, Galena, Mount Carroll, Asbury, Dyersville, Lena,
Bellevue, Cascade, Stockton, Epworth, East Dubuque, Farley, Lanark,
Warren, Peosta, Hanover, Pearl City, Elizabeth, and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4264 9072 4251 9064 4250 8940 4220 8940
4220 8969 4209 8969 4216 9109 4230 9109
4230 9113 4265 9113 4265 9090 4268 9089
TIME...MOT...LOC 2329Z 277DEG 36KT 4245 9061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GunkelLocal storm report, Jul 10, 5:50 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
650 PM CDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Rain 2 WNW Dubuque 42.52N 90.72W
07/10/2025 M1.75 Inch Dubuque IA Trained Spotter
One hour total.
&&
AESpecial weather statement, Jul 10, 5:55 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
655 PM CDT Thu Jul 10 2025
IAZ054-066-ILZ001-007-009-110045-
Whiteside IL-Carroll IL-Jo Daviess IL-Clinton IA-Jackson IA-
655 PM CDT Thu Jul 10 2025
...Strong thunderstorms will impact portions of northwestern
Whiteside, south central Carroll, south central Jo Daviess, eastern
Clinton and southeastern Jackson Counties through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maquoketa to near Camanche. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Maquoketa, Camanche, Fulton, Bellevue, Preston, Sabula,
Delmar, Miles, Andrew, Charlotte, Low Moor, Springbrook, Andover,
Spragueville, Green Island, Van Buren, Thomson, Goose Lake, and Teeds
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4230 9046 4198 9004 4176 9029 4205 9071
TIME...MOT...LOC 2355Z 218DEG 20KT 4206 9060 4183 9028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281737, 1281747, 1281741, 1281735, 1281739, 1281736, 1281738, 1281745, 1281731, 1281744, 1281743, 1281742, 1281746, 1281734, 1281740.